Alert archive / Ohio / Small Craft Advisories in 2012

Small Craft Advisory 16, NWS Cleveland, OH

February 17, 2012

NWS Cleveland, OH issued this small craft advisory at Feb 17, 2012, 3:17 PM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 17, 2012, 3:17 PM EST (20:17 UTC)
Expired
Feb 17, 2012, 9:00 PM EST
In force
6 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

351 
WHUS71 KCLE 172017
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
317 PM EST FRI FEB 17 2012

LEZ148-149-180200-
/O.EXP.KCLE.SC.Y.0015.000000T0000Z-120217T2000Z/
/O.NEW.KCLE.SC.Y.0016.120217T2017Z-120218T0200Z/
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
317 PM EST FRI FEB 17 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM EST THIS EVENING...
...SMALL CRAFT ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM EST THIS EVENING.
THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WEST WINDS 15 TO 20 KNOTS.

* WAVES WILL RANGE BETWEEN 3 TO 5 FEET THROUGH THIS EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD STAY IN PORT.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Feb 17, 2:58 PM EST, 19 minutes earlier.

Area forecast discussion, Feb 17, 2:58 PM EST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
258 PM EST FRI FEB 17 2012

.SYNOPSIS...
HIGH PRESSURE IN PLACE ACROSS THE AREA TODAY WILL MOVE EAST AND
ALLOW A COLD FRONT TO DROP ACROSS THE LOWER GREAT LAKES AND OHIO
VALLEY LATE TONIGHT AND SATURDAY . BROAD HIGH PRESSURE WILL BUILD
IN BEHIND THE FRONT SATURDAY NIGHT AND CONTINUE IN CONTROL OF OUR
WEATHER INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
HIGH PRESSURE IN PLACE ACROSS THE AREA THIS AFTERNOON HOWEVER LOW
PRESSURE AND AN ASSOCIATED COLD FRONT TO OUR WEST WILL BE MOVING
THROUGH BEGINNING LATE TONIGHT. MODELS TAKE THE LOW ACROSS CENTRAL
LOWER MICHIGAN LAKE TONIGHT AND KEEP MOST OF THE ASSOCIATED PRECIP
NORTH OF THE AREA HOWEVER THE NAM SHOWS PRE-FRONTAL MOISTURE ALONG
WITH DECENT 850-700MB LIFT ACROSS THE NORTHERN OHIO COUNTIES
OVERNIGHT INTO NERN OHIO AND NWRN PA TOWARDS MORNING. DIFFERENTIAL
Q-VECTOR CONVERGENCE ALSO INDICATES WEAK FORCING INTO NRN OH AND
NWRN PA AT 12Z SATURDAY. GIVEN ALL THIS WILL HAVE A SLIGHT CHANCE
POP ACROSS THE NWRN AND N-CNTRL COUNTIES OVERNIGHT UP TO LOW
CHANCE POPS NERN OHIO AND NWRN PA. (ANY) ACCUMS) SHOULD BE LIGHT
AND UNDER AN INCH.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY NIGHT/...
SATURDAY BEGINS WITH A RATHER ENHANCED AREA OF LIFT ACROSS NERN
OHIO AND NWRN PA ALONG WITH PLENTY OF MOISTURE...JUST AHEAD OF THE
COLD FRONT. WOULD EXPECT AT LEAST SCATTERED SNOW SHOWERS ACROSS
THE AREA. LESS MOISTURE FARTHER SOUTHWEST ALONG AND AHEAD OF THE
FRONT SO WILL NOT HAVE ANY POPS THERE. SATURDAY AFTERNOON...850MB
TEMPS DROP TO -8 TO -10C. WITH LAKE ERIE WATER TEMPS AROUND +1C
DIFFERENTIAL NOT GREAT ENOUGH FOR ANY LAKE EFFECT...BUT WILL KEEP
LOW CHANCE POPS IN PLACE GIVEN THE MOISTURE IN THE AREA AND SOME
LASTING LIFT INTO THE EARLY AFTERNOON. BY SATURDAY EVENING HIGH
PRESSURE WILL BE BUILDING IN FROM THE WEST WITH STRONG SUBSIDENCE
AND DRY AIR MOVING IN. WILL DROP POPS BACK TO SLIGHT CHANCE ACROSS
NERN OHIO AND NWRN PA WITH FAIR SKIES ACROSS MUCH OF THE AREA.
SUNDAY THROUGH MONDAY NIGHT...HIGH PRESSURE CONTINUES TO BUILD IN.
MODELS DO SHOW A STORM SYSTEM STRENGTHENING ACROSS THE
SOUTHEASTERN STATES SATURDAY. THE LOW MOVES EAST OFF THE MID
ATLANTIC COAST...LIKELY THE CAROLINA COAST SUNDAY AFTERNOON.
MODELS DO BRING DEEP MOISTURE INTO THE SOUTHERN OHIO COUNTIES. AT
THIS POINT GFS...NAM...AND SREF ALL KEEP MOISTURE SOUTH TO FOR NOW
WILL REMAIN DRY WITH AT LEAST PARTLY CLOUDY/PARTLY SUNNY SKIES.
TEMPS REMAIN AROUND NORMAL THROUGH MONDAY.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
AN UNSETTLED PATTERN WILL ESTABLISH ITSELF FOR THE EXTENDED PERIOD.
THE MODELS SHOW AN UPPER LEVEL LOW SETTLING OVER THE OHIO VALLEY FOR
THE MIDDLE PART OF THE WEEK.  THE GFS SHOWS SEVERAL SHORT WAVES
MOVING THROUGH THE UPPER LEVEL TROF AND SEVERAL WEAK SURFACE LOWS IN
THE REGION THROUGH THE PERIOD.  THE FAST FLOW AND MOVEMENT OF THESE
SYSTEMS WILL MAKE IT DIFFICULT TO TIME DURING THE EXTENDED PERIOD.
I WILL KEEP SCATTERED CHANCES OF PRECIPITATION THROUGH THE PERIOD.
THE PRECIP TYPE WILL BE TRICKY AS WELL. DEEP COLD AIR IS STILL NOT
EXPECTED OVER THE REGION.  THE INITIAL PRECIPITATION
TYPE WILL BE RAIN.  THE MODELS SHOW PROGRESSIVELY COLDER AIR WORKING
INTO THE REGION WED AND THU. 850MB TEMPERATURES ARE COLD ENOUGH TO
SUPPORT SNOW BUT MODEL DAYTIME TEMPERATURES ARE STILL FAIRLY WARM. I
WILL KEEP A MIX OF RAIN AND SNOW WED AND THU WITH A TRANSITION TO
SNOW ON THURSDAY AND FRIDAY.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
CU AROUND 3-4KFT DEVELOPING OVER THE TAF SITES THIS AFTERNOON. THE
CU SHOULD BE SHORT LIVED AND BEGIN TO DISSIPATE AROUND 20Z. A
SHORT WAVE WILL MOVE NORTH OF THE TAF LOCATIONS OVERNIGHT. THIS
SYSTEM WILL BRING MID CLOUDS TO MOST OF THE TAF SITES. A FEW SNOW
FLAKES AND MVFR CONDITIONS ARE POSSIBLE IN ERI TOWARDS DAY BREAK
WITH THIS SYSTEM. SOUTHWEST TO WEST WINDS THIS AFTERNOON COULD
GUST TO NEAR 20 KNOTS. WINDS WILL BECOME MORE SOUTHERLY OVERNIGHT
IN ADVANCE OF THE SHORT WAVE. WINDS WILL BECOME WEST TO SOUTHWEST
AGAIN SATURDAY AFTERNOON AS THE SYSTEM MOVES EAST.

OUTLOOK...VFR CONDITIONS EXPECTED SUNDAY AND MONDAY. NON-VFR
CONDITIONS POSSIBLE TUESDAY.

&&

.MARINE...
CONTINUED THE SMALL CRAFT ADVISORY UNTIL AS THERE ARE STILL
SUSTAINED WINDS OF 20 KNOTS EAST OF CONNEAUT.  WINDS WILL DIE DOWN
QUICKLY TONIGHT AS HIGH PRESSURE MOVES QUICKLY ACROSS LAKE ERIE.
HIGH PRESSURE MOVES OFF THE MID ATLANTIC COAST SATURDAY ALLOWING A
COLD FRONT TO PUSH ACROSS THE LAKE.   A SMALL CRAFT ADVISORY MAY BE
NEEDED AGAIN SATURDAY WITH A WEST TO NORTHWEST FLOW OF 10 TO 20
KNOTS BEHIND THE FRONT.  WINDS DIMINISH QUICKLY SATURDAY NIGHT AS
ANOTHER RIDGE OF HIGH PRESSURE MOVES QUICKLY OVER THE LAKE.  CHOPPY
CONDITIONS REDEVELOP SUNDAY.   NORTHEAST FLOW DEVELOPS OVER LAKE AS
LOW PRESSURE MOVES ACROSS THE TENNESSEE VALLEY.  FOR NOW WILL
CONTINUE NE FLOW OF 10 TO 15 KNOTS WITH WAVES OF 2 TO 4 FOOT.
HOWEVER...IF TRACK OF LOW IS FURTHER NORTH WINDS AND WAVES WILL BE
HIGHER.  WINDS DIMINISH FROM THE WEST AGAIN MONDAY AS HIGH PRESSURE
MOVES OVER THE LAKE AGAIN.  INCREASING SOUTHERLY WINDS ON TUESDAY
AHEAD OF AN APPROACHING COLD FRONT.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 9 PM EST THIS EVENING FOR LEZ148-
     149.

&&

SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...TK
LONG TERM...GARNET
AVIATION...GARNET
MARINE...DJB
Hazardous weather outlook, Feb 17, 4:39 AM EST, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
439 AM EST FRI FEB 17 2012

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-180945-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
439 AM EST FRI FEB 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Ohio, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.